Funnel Cloud, Franklin
- When
- May 27, 3:25 PM MST to 3:40 PM MST
- Where
- Franklin County, Preston to Weston
- Reported by
- Public
- Coordinates
- 42.100, -111.870
Funnel cloud viewed over Weston and Preston.
Funnel cloud viewed over Weston and Preston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Funnel cloud viewed over Weston and Preston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 27, 11:20 AM MST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1220 PM MDT WED MAY 27 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY MORNING. THE UPPER LOW OVER THE COLUMBIA BASIN THIS AFTN WILL SLOWLY MOVE TO THE ID/WY BORDER ON THU. THIS SYSTEM WILL CONTINUE TO PROVIDE THE INSTABILITY FOR SCATTERED SHOWERS AND TSTMS MAINLY DURING THE AFTN/EVE HOURS THRU THURSDAY. SOME TSTMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. UPPER RIDGING BUILDS INTO THE NORTHERN ROCKIES ON FRI IN THE WAKE OF THE DEPARTING UPPER LOW. ONLY EXPECTING SCATTERED SHOWERS/TSTMS OVER THE MTNS ON FRI...THEN DIMINISHING TO ISOLATED SHOWERS FRI NIGHT INTO SAT MORN. TEMPS WILL FINALLY BEGIN WARMING UP ON FRI. HEDGES .LONG TERM...SATURDAY AFTERNOON THROUGH NEXT WEDNESDAY. HIGH PRESSURE HOLD OVER THE WEEKEND BEFORE GIVING WAY TO YET ANOTHER SLOW MOVING LOW NEXT WEEK. HIGHS WILL PUNCH INTO THE 80S WITH THE POTENTIAL OF SHOWERS AND STORMS MAINLY ACROSS THE NORTH. A FEW CELLS MAY POP UP FARTHER SOUTH AND EAST BUT DEFINITELY ON AN ISOLATED BASIS IT LOOKS LIKE AT THE MOMENT. THE LOW MOVES CLOSER ON MONDAY...WITH INCREASING SHOWERS AND STORMS OVER EASTERN IDAHO. WE MAY HAVE TO WATCH FOR THE POTENTIAL OF PRETTY STRONG STORMS THAT DAY SINCE IT SHOULD STILL BE PRETTY WARM ALTHOUGH A BIT COOLER COMPARED TO THE WEEKEND. THE MODELS EXHIBIT SOME PRETTY BIG DIFFERENCES THOUGH AFTER THAT. THE GFS IS SLOW MOVING AND TAKES THE LOW INTO MONTANA. MEANWHILE...THE ECMWF WANTS TO TAKE A BIGGER CLOSED LOW SOUTH INTO IDAHO. FOR NOW...WE HAVE SHOWERS AND STORMS ONGOING IN THE FORECAST WITH AN EMPHASIS ACROSS THE NORTH. EITHER WAY...IT WILL BE COOLER AND SIMILAR TO THE PAST SEVERAL DAYS WITH A LOT OF 50S AND 60S. WE COULD SEE SOME 70S IF WE GET MORE SUN. KEYES && .AVIATION...WE ARE LOOKING FOR SHOWERS AND STORMS TO CONTINUE AS THE STORM SYSTEM SHIFTS SOUTHEAST OVER IDAHO IN THE NEXT 24 HOURS. IF A SHOWER OR STORM SHIFTS OVER A PARTICULAR AIRPORT...SMALL HAIL AND HEAVY RAIN IS POSSIBLE. SOME OF THESE STORMS ESPECIALLY THROUGH THIS EVENING AND AGAIN TOMORROW MAY ACTUALLY PRODUCE WINDS OVER 35KTS ON OCCASION. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT WED MAY 27 2015 IDZ019-020-272030- UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID- 150 PM MDT WED MAY 27 2015 ...UP TO HALF INCH HAIL AND HEAVY RAIN AFFECTING CENTRAL JEFFERSON...SOUTHEASTERN CLARK... SOUTHWESTERN FREMONT AND NORTHWESTERN MADISON COUNTIES UNTIL 230 PM MDT... AT 147 PM MDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS WERE TRACKING A STRONG THUNDERSTORM NEAR HAMER...MOVING NORTHEAST AT 25 MPH. UP TO HALF INCH HAIL ALONG WITH HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. HAIL WAS ACCUMULATING WHICH COULD CAUSE DRAINAGE AND TRAVEL PROBLEMS. THIS WILL AFFECT ANYONE TRAVELLING ALONG INTERSTATE 15 AROUND SAGE JUNCTION AND HIGHWAY 33 EAST OF THE INTERSTATE. LOCATIONS IMPACTED INCLUDE... PARKER...HAMER...EGIN...PLANO...ST ANTHONY AND THE SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4374 11214 4388 11230 4419 11190 4399 11165 TIME...MOT...LOC 1947Z 229DEG 20KT 4386 11215 JKEYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 243 PM MDT WED MAY 27 2015 IDZ019-020-272130- UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID- 243 PM MDT WED MAY 27 2015 ...ACCUMULATING HAIL AND HEAVY RAIN AFFECTING CENTRAL JEFFERSON...SOUTHEASTERN CLARK... SOUTHERN FREMONT...NORTHERN BONNEVILLE AND NORTHWESTERN MADISON COUNTIES UNTIL 330 PM MDT... AT 240 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTH OF PARKER TO SAGE JUNCTION TO NEAR MUD LAKE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO HALF INCH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. HAIL IS ACCUMULATING DEEP ENOUGH TO CAUSE DRAINAGE AND TRAVEL PROBLEMS...INCLUDING ALONG INTERSTATE 15 AND IDAHO 33 NEAR SAGE JUNCTION. LOCATIONS IMPACTED INCLUDE... MUD LAKE...ROBERTS...PARKER...HAMER...EGIN...PLANO...PONDS LODGE... LAST CHANCE...ISLAND PARK RESERVOIR...SHOTGUN VILLAGE...ST ANTHONY...SAND DUNES...SAGE JUNCTION...HARRIMAN STATE PARK AND ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4361 11220 4391 11247 4452 11150 4431 11121 TIME...MOT...LOC 2040Z 225DEG 27KT 4411 11177 JKEYES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL TABER 43.32N 112.63W
05/27/2015 E0.50 INCH BINGHAM ID TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL ACCUMULATED 2-3 INCHES DEEP AND
PRODUCED SLICK ROADWAYS. TIME ESTIMATED BY RADAR.
&&
ADESMETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
334 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD NNE IDAHO FALLS 43.49N 112.04W
05/27/2015 BONNEVILLE ID TRAINED SPOTTER
UP TO FOUR INCHES OF WATER ON THE ROAD AT ASHMENT AND
17TH STREETS IN IDAHO FALLS.
&&
ADESMETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
354 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 4 NNE PINGREE 43.17N 112.59W
05/27/2015 E0.25 INCH BINGHAM ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
421 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 3 SSW BLACKFOOT 43.15N 112.37W
05/27/2015 E0.25 INCH BINGHAM ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSThe Salt Lake City radar (KMTX), 105 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud viewed over Weston and Preston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2015Every state in 2015This day in weather historyWarnings in Idaho, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581803.